Q. How can I fix the dark lines on my cheeks after Restylane filler? These lines showed up just two weeks after getting restylane filler under my eyes. Over a year later and I still have these lines. What are they? What caused them? And how do I get rid of them? Again I didn’t have these before I got the filler 🙁 HELP
A. Thanks for sharing your photos! Unfortunately, this is a side-effect of clear gel fillers under the eyelid muscles.
If superficial dermal injections are performed with clear gel, hyaluronic acid fillers like Restylane, a “tindel” effect can occur. This is when the superficial gel under the epidermal upper layer of skin absorbs the spectrum of light colors except blue. Massage and /or dissolve with hyaluronidase enzyme to improve it.
In your case, it appears to me that a deep technique of Restylane fill was used to volumize the naso-jugal (also called tear) trough. The ring muscle around the eye called the orbicularis oculi is elevated from a shadowed, recessed trough into the light. With thinner fat, (loss of yellow coloring which camouflages blue or dark eyelids, like that of concealer make-up), the bluishness of the muscle and maybe the underlying gel reflect causing the “dark” lines you speak of. Unless you wish to dissolve and return to a hollow cheek-lid dip, I believe you will do best with a concealer.
Read more about similar topics:
This information is not meant as medical advice. It is provided solely for education. Our practice would be pleased to discuss your unique circumstances and needs as they relate to these topics.
Give us a call at 410.602.3322 or email Lauri@DrDeanKane.com and make an appointment soon. We’re located on Reservoir Circle just a block off the Baltimore beltway, convenient to greater Baltimore, Annapolis, the Eastern Shore, Southern Pennsylvania, Delaware and Carroll County.